Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 8, 2014, 5:46 PM EDT for Orange County, Osceola County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 8, 2014, 6:12 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS52 KMLB 082146 SVRMLB FLC095-097-082245- /O.NEW.KMLB.SV.W.0063.140708T2146Z-140708T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 546 PM EDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN FLORIDA NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA * UNTIL 645 PM EDT. * AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUSTIN TINDALL PARK...OR NEAR EAST LAKE TOHO...AND MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... NARCOOSSEE PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2841 8109 2823 8105 2824 8135 2834 8138 TIME...MOT...LOC 2146Z 256DEG 5KT 2833 8127 $$ MOSES
2 follow-up statements
523
WWUS52 KMLB 082202
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT TUE JUL 8 2014
FLC095-097-082245-
/O.CON.KMLB.SV.W.0063.000000T0000Z-140708T2245Z/
OSCEOLA-ORANGE-
602 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AUSTIN TINDALL PARK...OR ALONG THE NORTH SHORE OF EAST
LAKE TOHO. THIS STORM WAS NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IF ON OR NEAR EAST LAKE TOHO..GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2836 8113 2827 8124 2833 8136 2835 8136
2839 8116
TIME...MOT...LOC 2202Z 206DEG 1KT 2833 8127
$$
MOSES405
WWUS52 KMLB 082212
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EDT TUE JUL 8 2014
FLC095-097-082222-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-140708T2245Z/
OSCEOLA-ORANGE-
612 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN...WIND
GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE
TO BE POSSIBLE.
LAT...LON 2836 8113 2827 8124 2833 8136 2835 8136
2839 8116
TIME...MOT...LOC 2212Z 201DEG 1KT 2833 8127
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:24 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 2:24 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 PM EDT TUE JUL 8 2014 .DISCUSSION... CURRENT-TONIGHT...15Z KXMR SOUNDING SHOWS A MOIST AND UNSTABLE ATMOSPHERE WITH A PWAT OF 1.97" AND LIFTED INDEX OF -8.2. SLIGHT COOLING HAS OCCURRED AT 500 MB WITH A TEMPERATURE OF -8.3C. NEXRAD 88D SHOWS ACTIVITY DEVELOPING ALONG THE INLAND MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY INTO THE AFTERNOON AND EARLY EVENING...ESPECIALLY INTO THE INTERIOR. A FEW STORMS MAY MOVE BACK TOWARD THE COAST MAINLY NORTH OF MELBOURNE. THE PRIMARY CONCERNS WILL BE FREQUENT LIGHTNING...GUSTY WINDS TO AROUND 50 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING ESPECIALLY OVER AREAS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. THE LOW LEVEL RIDGE AXIS NEAR THE CENTRAL FLORIDA PENINSULA WILL PRODUCE LIGHT TO CALM WINDS THIS EVENING AND OVERNIGHT. SHOWER AND STORM ACTIVITY WILL DISSIPATE INTO MID EVENING WITH CLOUD DEBRIS THINNING OVERNIGHT. OVERNIGHT LOWS WILL CONTINUE IN THE LOW TO MID 70S. ...PREVIOUS EXTENDED FORECAST DISCUSSION... WED-MON...MID/UPR LVL WIND PATTERN SHOWS A VERY WEAK SRN STREAM WITH PREVAILING WINDS AOB 30KTS ACRS THE SRN HALF OF THE CONUS. NRN STREAM NOT SHOWING MUCH ACTIVITY EITHER WITH ONLY A 90-100KT H30-H20 JET MAX OVER THE DAKOTAS THAT IS TRANSITIONING FROM A DIGGING TO A ZONAL ORIENTATION. NO FEATURES EITHER IN THE SHORT OR LONG WAVE PATTERN THAT WILL BE ABLE TO DISPLACE THE ATLC RIDGE AXIS...CURRENTLY EXTENDING FROM THE TX COAST TO THE W ATLC. BROAD TROFFING PATTERN OVER THE ERN CONUS DUE TO THE AFOREMENTIONED JET MAX WILL SUPPRESS THE AXIS OVER THE FL STRAITS THRU MIDWEEK. AS THE TROF DAMPENS OUT...THE RIDGE WILL DRIFT BACK N INTO THE CENTRAL/NRN PENINSULA WHERE IT WILL REMAIN INTO EARLY NEXT WEEK. OVERALL STEERING FLOW WILL BE QUITE WEAK...WHICH WILL ALLOW BOTH SEA BREEZES TO MAKE GOOD INLAND PENETRATION. RIDGE AXIS OVER THE FL STRAITS WILL FAVOR THE CENTRAL/ERN PENINSULA FOR DIURNAL CONVECTION THRU MIDWEEK...BUT ALSO WILL BLOCK OUT ANY MEANINGFUL MID/UPR LVL IMPULSES THAT MIGHT PUSH PRECIP CHANCES ABV THE 50PCT MARK. POPS DIMINISHING TO AOB 40PCT THRU THE END OF THE WEEK AS THE RIDGE BUILDS OVERHEAD AND ALL BUT SMOTHERS THE STEERING FLOW. LIGHT W/SW FLOW WILL PUSH MAX TEMPS INTO THE L90S ALONG THE COAST AND M90S INTERIOR. THEREAFTER...AFTN TEMPS WILL HOLD IN THE U80S ALONG THE COAST AND L90S INTERIOR. MIN TEMPS L/M70S THRU THE PD. && .AVIATION...SEA BREEZE STORMS INTO EARLY EVENING SPREADING INTO THE INTERIOR WITH A FEW MOVING BACK TOWARDS THE COAST...MAINLY NORTH OF KMLB. PATCHY GROUND FOG MAY REDUCE VSBYS SOUTH OF MCO (VRB/FPR/SUA) AGAIN OVERNIGHT/EARLY WED MORNING THROUGH 13Z DUE TO VERY MOIST LOW LEVELS AND CALM WIND. SEA BREEZE REGIME WITH SCT AFTN STORMS AGAIN FOR WED. && .MARINE...TODAY-TONIGHT...SURFACE RIDGE AXIS SITUATED NEAR THE CENTRAL FL PENINSULA WITH MAINLY WEAK PRESSURE GRADIENT. ONSHORE FLOW AGAIN BECOMING SW/WSW THIS EVENING AND OVERNIGHT. SEA BREEZE TO DEVELOP AGAIN EARLY WED AFTERNOON AND WILL MOVE SLOWLY INLAND WITH WINDS ONCE AGAIN BACKING E/ESE NEAR THE COAST. THE MAIN MARINE WEATHER CONCERN WILL CONTINUE TO BE STORMS THAT PRODUCE LIGHTNING STRIKES AND GUSTY WINDS. THESE SHOULD OCCUR MAINLY DURING THE NIGHT AND MORNING OVER THE OPEN ATLANTIC. DAYTIME HEATING STORMS OVER THE MAINLAND SHOULD CONTINUE TO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC. ...PREVIOUS EXTENDED MARINE DISCUSSION... WED-SAT...ATLC RIDGE AXIS WILL BE THE DOMINANT WX FEATURE INTO THE WEEKEND AS IT MEANDERS ACRS THE CENTRAL AND NRN FL PENINSULA. POSITION OF THE RIDGE WILL GENERATE A LIGHT TO GENTLE S/SE BREEZE ACRS THE LCL ATLC WATERS WITH SEAS AOB 2FT NEARSHORE...2-3FT OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 88 / 20 40 30 40 MCO 75 93 75 92 / 30 40 30 40 MLB 74 87 75 88 / 20 50 20 50 VRB 72 88 75 87 / 20 50 20 50 LEE 76 93 76 92 / 30 30 40 30 SFB 76 93 76 92 / 30 40 30 40 ORL 76 93 76 92 / 30 40 30 40 FPR 72 88 75 87 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK IMPACT WEATHER/RADAR....VOLKMER/CRISTALDI
Hazardous weather outlook, Jul 8, 11:00 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT TUE JUL 8 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AS DEEP MOISTURE REMAINS IN PLACE. THE EAST COAST SEA BREEZE SHOULD SPARK ISOLATED TO SCATTERED STORMS AS IT PUSHES INLAND ACROSS THE COASTAL COUNTIES EARLY THIS AFTERNOON. THE HIGHEST STORM COVERAGE SHOULD OCCUR OVER THE INTERIOR DURING THE MID TO LATE AFTERNOON AS A RESULT OF BOUNDARY COLLISIONS. STEERING FLOW WILL BE TOWARD THE NORTHEAST AROUND 10 MPH AND A FEW STORMS SHOULD PUSH BACK ACROSS THE COAST ESPECIALLY NORTH OF SEBASTIAN INLET. A FEW STORMS MAY BECOME STRONG AND BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...DOWNBURST WINDS UP TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... SLOW MOVING SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN THIS AFTERNOON WITH LOCALIZED RAINFALL AMOUNTS UP TO 2 TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WILL CAUSE MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS...ESPECIALLY ACROSS EASTERN ORANGE AND NORTHERN BREVARD COUNTIES...WILL BE OF PARTICULAR CONCERN FOR FLOODING ISSUES. .RIP CURRENT IMPACT... A MODERATE THREAT FOR RIP CURRENTS WILL EXIST AT THE BEACHES OF EAST CENTRAL FLORIDA. WHEN ARRIVING AT THE BEACH...CHECK WITH OCEAN RESCUE ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP THIS AFTERNOON AND A FEW WILL HAVE THE POTENTIAL TO PRODUCE WINDS OF 35 TO 45 KNOTS. STORMS WILL INITIALLY DEVELOP ALONG THE COAST DURING THE EARLY AFTERNOON AND A FEW STORMS SHOULD PUSH OFFSHORE AS THEY MOVE NORTHEAST AROUND 10 KNOTS. CONVECTION WILL THEN INCREASE OVER THE INTERIOR DURING THE MID TO LATE AFTERNOON AND POSE A THREAT FOR LIGHTNING AND STRONG WIND GUSTS OVER THE INLAND LAKES. A FEW STORMS MAY PUSH BACK TO THE COAST THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST ACROSS THE AREA FOR SCATTERED AFTERNOON THUNDERSTORM DEVELOPMENT EACH DAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/VOLKMER
In the hours before
Special weather statement, Jul 8, 2:04 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT TUE JUL 8 2014
FLZ059-064-081845-
MARTIN-ST. LUCIE-
204 PM EDT TUE JUL 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 MPH OVER CENTRAL MARTIN COUNTY...ST. LUCIE COUNTY...
* UNTIL 245 PM EDT.
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES NORTHEAST OF
INDIANTOWN...MOVING NORTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT SAINT LUCIE...SAINT LUCIE WEST...CARLTON AND TRADITION.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2695 8052 2747 8058 2749 8036 2721 8026
2695 8023
TIME...MOT...LOC 1801Z 177DEG 10KT 2707 8038
15Special weather statement, Jul 8, 3:10 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE JUL 8 2014
FLZ054-082000-
INDIAN RIVER-
310 PM EDT TUE JUL 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER EASTERN INDIAN RIVER COUNTY...
* UNTIL 400 PM EDT.
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER VERO LAKE
ESTATES...MOVING SOUTHEAST AT 5 TO 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE POINTE WEST...VERO BEACH AND VERO BEACH SOUTH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2769 8039 2756 8036 2756 8060 2777 8066
2782 8047
TIME...MOT...LOC 1908Z 312DEG 3KT 2770 8054
15Special weather statement, Jul 8, 3:22 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT TUE JUL 8 2014
FLZ047-082015-
SOUTHERN BREVARD COUNTY-
322 PM EDT TUE JUL 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER CENTRAL BREVARD COUNTY...
* UNTIL 415 PM EDT.
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 4 MILES WEST OF
SUNTREE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SUNTREE...VIERA...MELBOURNE...WEST MELBOURNE AND PALM BAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2797 8060 2802 8076 2818 8081 2830 8070
2813 8061 2810 8061 2808 8059 2806 8058
2805 8058 2803 8057
TIME...MOT...LOC 1921Z 323DEG 8KT 2819 8071
15Special weather statement, Jul 8, 4:03 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT TUE JUL 8 2014
FLZ047-082045-
SOUTHERN BREVARD COUNTY-
403 PM EDT TUE JUL 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND
GUSTS OF 40 TO 50 MPH AND EXCESSIVE LIGHTNING OVER SOUTHERN BREVARD
COUNTY...
* UNTIL 445 PM EDT.
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND EXCESSIVE
LIGHTNING OVER WEST MELBOURNE AND PALM BAY MOVING SOUTHEAST AT
10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2790 8054 2790 8087 2802 8087 2810 8072
2807 8059 2806 8058
TIME...MOT...LOC 2002Z 298DEG 7KT 2802 8072Special weather statement, Jul 8, 4:17 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE JUL 8 2014
FLZ053-058-082100-
OKEECHOBEE-OSCEOLA-
417 PM EDT TUE JUL 8 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN OSCEOLA AND NORTHWEST OKEECHOBEE
COUNTIES...
* UNTIL 500 PM EDT.
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES
NORTHWEST OF KISSIMMEE PRAIRIE PRESERVE...OR ABOUT 15 MILES WEST
OF YEEHAW JUNCTION. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL ALSO IMPACT DRIVERS ALONG STATE ROAD 60 FROM THE
KISSIMMEE RIVER TO YEEHAW JUNCTION.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2749 8121 2753 8121 2760 8114 2764 8115
2766 8114 2769 8116 2771 8115 2772 8117
2776 8118 2780 8121 2790 8104 2757 8084
2745 8116
TIME...MOT...LOC 2014Z 238DEG 12KT 2765 8116Special weather statement, Jul 8, 5:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 541 PM EDT TUE JUL 8 2014 FLZ041-046-082230- INLAND VOLUSIA COUNTY-SEMINOLE- 541 PM EDT TUE JUL 8 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL SEMINOLE COUNTY... SOUTHWESTERN VOLUSIA COUNTY... * UNTIL 630 PM EDT. AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SANFORD...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE SANFORD AIRPORT...MIDWAY AND LAKE JESSUP. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2879 8112 2863 8127 2878 8141 2891 8127 TIME...MOT...LOC 2141Z 317DEG 7KT 2878 8127
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:04 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 41 min |
| Jul 8, 3:10 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Jul 8, 3:22 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Jul 8, 4:03 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Jul 8, 4:17 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Jul 8, 5:41 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jul 8, 5:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Jul 8, 6:18 PM EDT | Areal Flood Advisory | MLB | Seminole | 57 min |
| Jul 8, 6:24 PM EDT | Areal Flood Advisory | MLB | Orange | 66 min |
| Jul 8, 6:39 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jul 8, 6:41 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jul 8, 6:43 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Jul 8, 7:39 PM EDT | Areal Flood Advisory | MLB | Orange | 81 min |
| Jul 8, 7:44 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.